Erica, I am so sorry to hear you had a heart attack at such a young age. Did the doctor say you had an underlying condition which could have set things off in addition to the prednisone taper? Have you been able to obtain your medical records?
I have a bit of a medical background having been a lab tech for several years, first working in a hospital in Camden, NJ and then for several years for a private doctor. Thank God I have this background or I am convinced I would have been six foot under years ago. My GI doctor has been pushing Remicade on me for the past several years because my UC has become somewhat stubborn to treat. I was exposed to the TB virus back in the 60's and test positive for TB although I do not have the disease nor am I a carrier. However, there is a good chance if I do receive Remicade it can activate the TB virus and it could actually kill me. I have been going to the same GI doctor for almost eleven years and this is the only time we buck heads. He said there are shots I could receive prior to the Remicade but I told him he knows what he can do with those shots.
Back to you...I get carried away at times. If the doctor was giving you 40 mgm of prednisone and then quickly dropped it to 10mgm...yes, that is too fast of a taper. My friend, who suffered with Crohn's, developed Addison's Disease that way. If I were you I would try to find another GI doctor and cardiologist who aren't in cohoots with the ones who treated you. Unfortunately, the staff physicians at the hospital have far better lawyers than you would be able to find and yes, they all stick together. Very hard to fight City Hall. Good luck though.